MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138503
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a vizigo sheath and after the catheter was removed from flushing, air was drawn into the hemostatic valve.The catheter was reinserted but the valve of the sheath did not seem to close all the way anymore.The sheath was replaced and the procedure continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 16-apr-2026, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a cardiac ablation procedure with a vizigo sheath and after the catheter was removed from flushing, air was drawn into the hemostatic valve.The catheter was reinserted but the valve of the sheath did not seem to close all the way anymore.The sheath was replaced and the procedure continued.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection, back pressure test of the returned device were performed following j&j medtech procedures.Visual inspection revealed no damage or anomalies on the device.The hemostatic valve surface does not show stress marks on the outer diameter.A back pressure test was performed, and no issues were observed.A device history record review was performed for the finished device 00003076 number, and no internal actions related to the complaint were found during the review.No bubbles were detected.The air flows back issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following warning stated in the ifu (instructions for use): use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port; before inserting the sheath into the patient, flush the sheath and dilator with heparinized normal saline to remove air bubbles and any potential particulate; if resistance is encountered, do not use excessive force to advance or withdraw the catheter through the sheath.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24761031
Report Number2029046-2026-01090
Device Sequence Number21156828
Product Code DYB
UDI-Device Identifier10846835016260
UDI-Public(01)10846835016260(17)271104(10)00003076
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138503
Device Lot Number00003076
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown